Thunderstorm Wind, Anderson
- When
- July 17, 4:45 PM CST
- Where
- Anderson County, Palestine
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.750, -95.633
Tree limbs down.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 17, 1:58 PM CST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 258 PM CDT MON JUL 17 2006 ...MORE NORMAL LIKE JULY TEMPERATURES ARE EXPECTED BY LATE IN THE WEEK... .DISCUSSION... THE HEAT ADVISORY REMAINS IN EFFECT THROUGH TUESDAY AND MAY BE EXTENDED INTO WEDNESDAY DEPENDING ON THE EXTEND OF MIXING OF LOW LEVEL MOISTURE. LAST NIGHTS LOW AT DFW - 83 DEGREES - TIED TO OLD HIGHEST MINIMUM RECORD FOR THE DAY SET BACK IN 1956. TONIGHTS HIGHEST MINIMUM RECORD IS 81 DEGREES SET IN 1980...AND THIS MAY FALL TONIGHT. THE EXTENSIVE HIGH PRESSURE RIDGE OVER MOST OF THE COUNTRY WILL GRADUALLY SHIFT WESTERN AND SET UP OVER THE INTERMOUNTAIN REGION. THIS WILL LOWER HEIGHTS ALOFT AND LOWER PARTIAL THICKNESSES SUCH THAT DAYTIME HIGHS AND OVERNIGHT LOWS WILL RETURN BACK TO MID-JULY NORMALS (DFW 96/75 AND ACT 97/75)...AND SLIGHTLY COOLER NIGHTS IN THE RURAL AREAS. WITH THE DEPARTURE OF THE RIDGE...A TROUGH WILL AMPLIFY OVER THE EASTERN HALF OF THE COUNTRY WITH A WEAKNESS ALOFT FORMING OVER THE STATE. ALSO A WEAK COOL FRONT WILL SLIDE SOUTH OF THE RED RIVER ON SUNDAY AND LINGER INTO THE FIRST OF NEXT WEEK. THESE FEATURES COULD RESULT IN SCATTERED CONVECTION RETURNS TO PARTS OF NORTH TEXAS...THUS HAVE ADDED LOW CHANCE POPS FOR THE NORTH AND EASTERN AREAS FRIDAY THROUGH MONDAY. CONFIDENCE ON THE PRECIPITATION IS NOT VERY HIGH AT THE MOMENT...BUT IT THE BEST I/VE SEEN SINCE THE LAST EVENT OVER THE SOUTHERN HALF EARLIER THIS MONTH. .FIRE WEATHER...AFTERNOON HUMIDITIES WILL CONTINUE TO FALL BELOW 35 PERCENT TUESDAY THROUGH THURSDAY...BUT WINDS WILL STAY BELOW 15 MPH KEEPING THE DAILY FIRE DANGER IN CHECK. NIGHTTIME HUMIDITY RECOVERY WILL BE IN THE 65 -85 PERCENT RANGE...PROVIDING LIMITED BENEFIT TO FUEL MOISTURE. NORTH TEXAS VEGETATION REMAINS STRESS GENERALLY NORTH OF I-20...AND IN SPOTS MISSED BY PREVIOUS RAIN EVENTS (LIKE MY YARD) && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 104 84 104 82 / 10 10 0 10 WACO, TX 103 77 102 77 / 10 10 10 10 PARIS, TX 103 78 101 79 / 20 20 0 10 DENTON, TX 106 81 104 80 / 10 10 0 10 MCKINNEY, TX 103 78 103 81 / 20 10 0 10 DALLAS, TX 103 84 104 82 / 10 10 0 10 TERRELL, TX 104 80 103 80 / 20 20 10 10 CORSICANA, TX 102 77 101 77 / 20 20 10 10 TEMPLE, TX 100 75 100 76 / 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM TUESDAY FOR TXZ092-TXZ093-TXZ094-TXZ095- TXZ103-TXZ104-TXZ105-TXZ106-TXZ107-TXZ118-TXZ119-TXZ120-TXZ121- TXZ122-TXZ123-TXZ133-TXZ134. && 26/75
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 255 PM CDT MON JUL 17 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 255 PM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A HEAT ADVISORY IS IN EFFECT TONIGHT...EAST OF A GAINESVILLE...FORT WORTH...CLEBURNE LINE...AND NORTH OF A CLEBURNE...ENNIS...CANTON LINE. AFTERNOON HEAT INDICES WILL REACH THE 105 TO 109 DEGREE RANGE...WITH LOW TEMPERATURES TONIGHT NIGHT FALLING ONLY INTO THE 78 TO 82 DEGREE RANGE. ISOLATED THUNDERSTORMS WILL OCCUR THIS EVENING... MAINLY TO THE EAST OF THE INTERSTATE 35 CORRIDOR. CONDITIONS ARE FAVORABLE FOR DAMAGING DOWNBURST WINDS AND CLOUD TO GROUND LIGHTNING WITH THESE STORMS. STORMS WILL DISSIPATE BY MID-EVENING. .DAYS TWO THROUGH SEVEN... THE HEAT ADVISORY CONTINUES THROUGH TUESDAY. MOREOVER...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NEXT SATURDAY AFTERNOON IN THE EXTREME SOUTHEAST. FINALLY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NEXT SUNDAY...MAINLY NORTHEAST OF A BOWIE...DENTON...GREENVILLE...CENTERVILLE LINE. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE EVENING EAST OF THE I-35 CORRIDOR. 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 259 PM CDT MON JUL 17 2006 TXZ091-100>102-115>117-129>132-135-141>148-156>162-174-175-180300- ANDERSON-BELL-BOSQUE-COMANCHE-CORYELL-EASTLAND-ERATH-FALLS-FREESTONE- HAMILTON-HENDERSON-HILL-HOOD-JACK-LAMPASAS-LEON-LIMESTONE-MCLENNAN- MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-PARKER-ROBERTSON-SOMERVELL- STEPHENS-WISE-YOUNG- 259 PM CDT MON JUL 17 2006 ...HOT WEATHER TO CONTINUE ACROSS NORTH TEXAS THIS WEEK... HIGH TEMPERATURES BETWEEN 98 AND 105 DEGREES ARE EXPECTED TO CONTINUE ACROSS NORTH TEXAS THIS WEEK WITH SLIGHTLY COOLER HIGHS EXPECTED DURING THE LAST PART OF THE WEEK. EVEN THOUGH AFTERNOON HUMIDITY WILL DROP BELOW 35 PERCENT AT MOST LOCATIONS...WHEN COMBINED WITH THE JULY HEAT...HEAT INDEX VALUES OF 101 TO 108 DEGREES CAN BE EXPECTED DURING AFTERNOON AND EARLY EVENING HOURS. TEMPERATURES OVERNIGHT WILL OFFER LITTLE RELIEF...AS VALUES DROP ONLY IN THE UPPER 70S AT MOST URBAN LOCATIONS AND INTO THE MID 70S IN THE NORMALLY COOLER RURAL AREAS. PERSONS INVOLVED IN VIGOROUS...PHYSICAL OUTDOOR ACTIVITIES ARE URGED TO TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER...OR OTHER NON- ALCOHOLIC BEVERAGES. WEAR LOOSE FITTING AND LIGHT COLORED CLOTHING. BE SURE TO CHECK ON THE ELDERLY...OR THOSE WITH HEALTH RISK CONDITIONS...AS THEY ARE THE MOST SUSCEPTIBLE TO HEAT EXHAUSTION. YOUNG CHILDREN OR PETS SHOULD NEVER REMAIN IN AN ENCLOSED VEHICLE WITH NO VENTILATION OR AIR CONDITIONING...EVEN FOR THE SHORTEST AMOUNT OF TIME...AS TEMPERATURES CAN QUICKLY RISE TO LIFE THREATENING LEVELS...EVEN IF WINDOWS ARE PARTIALLY OPENED.
The Dallas/Ft Worth radar (KFWS), 182 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Tree limbs down.
In Opelika, two two-hundred year-old oak trees were split in half and another was uprooted. Large limbs from the downed trees were thrown across the yard, on the roof of a house, and on top of a storage building. One resident said that their front door was blown open, and the male owner was not able to pull it shut again until the wind subsided. The cost to haul away the oak trees and repair the roof of the house was estimated at $20,000. Also in the same area, a carport was blown off, the car inside the carport was shifted about four feet, and several trees were leveled. In Cross Roads, the elementary school had limbs strewn across the football field. A nearby house had its roof damaged, tin was blown off of a storage building, and numerous trees were knocked down, including a 100 year-old peach tree. Some of the trees had their tops sheared off.
Nickel-sized hail in Ravenna.
Numerous trees and power lines down. A roof was also damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526779, 5526782, 5526780, 5526781.